×

Finite groups in which the degrees of the nonlinear irreducible characters are distinct. (English) Zbl 0822.20004

Summary: Finite groups in which all the nonlinear irreducible characters have equal degrees were described by Isaacs, Passman, and others. The purpose of this article is to consider the other extreme, namely, to characterize all finite groups in which all the nonlinear irreducible characters have distinct degrees.

MSC:

20C15 Ordinary representations and characters
20D60 Arithmetic and combinatorial problems involving abstract finite groups
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] A. R. Camina, Some conditions which almost characterize Frobenius groups, Israel J. Math. 31 (1978), no. 2, 153 – 160. · Zbl 0654.20019
[2] David Chillag and I. D. Macdonald, Generalized Frobenius groups, Israel J. Math. 47 (1984), no. 2-3, 111 – 122. · Zbl 0533.20012
[3] David Chillag, Avinoam Mann, and Carlo M. Scoppola, Generalized Frobenius groups. II, Israel J. Math. 62 (1988), no. 3, 269 – 282. · Zbl 0654.20020
[4] J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. · Zbl 0568.20001
[5] Larry Dornhoff, Group representation theory. Part A: Ordinary representation theory, Marcel Dekker, Inc., New York, 1971. Pure and Applied Mathematics, 7. Larry Dornhoff, Group representation theory. Part B: Modular representation theory, Marcel Dekker, Inc., New York, 1972. Pure and Applied Mathematics, 7. · Zbl 0227.20002
[6] Walter Feit and Gary M. Seitz, On finite rational groups and related topics, Illinois J. Math. 33 (1989), no. 1, 103 – 131. · Zbl 0701.20005
[7] B. Huppert, Endliche Gruppen. I, Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, Berlin-New York, 1967 (German). · Zbl 0217.07201
[8] I. Martin Isaacs, Character theory of finite groups, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1976. Pure and Applied Mathematics, No. 69. · Zbl 0337.20005
[9] Donald Passman, Permutation groups, W. A. Benjamin, Inc., New York-Amsterdam, 1968. · Zbl 1270.20001
[10] Gary Seitz, Finite groups having only one irreducible representation of degree greater than one, Proc. Amer. Math. Soc. 19 (1968), 459 – 461. · Zbl 0244.20010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.